Ohio, 2005Dust Devil in Ohio, June 8, 2005
June 8, 2005 · NWS IWX · 1 event in 1 county or zone
1 dust devil, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 3:07 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 8, 3:07 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EST WED JUN 8 2005
.SHORT TERM...
A FEW SHOWERS HAVE POPPED UP IN OUR CWA. ALSO A COMPLEX OF SHOWERS
AND STORMS TO THE WEST OF US IN ILLINOIS, IOWA, AND MISSOURI WILL
BEAR WATCHING TO SEE IF ANY OUTFLOW BOUNDARIES GET GENERATED AND
MOVE INTO OUR CWA. THE WHOLE COMPLEX IS MOVING SOUTHEASTWARD WITH
THE STORMS MOVING NORTHEASTWARD. ATMOSPHERE IS UNSTABLE BUT WITHOUT
ANY MECHANISM/BOUNDARY TO GET THE STORMS GOING...STORMS ARE
STRUGGLING TO FORM AND GET GOING IN OUR CWA. AN OUTFLOW BOUNDARY IS
MOVING EASTWARD THROUGH NORTHERN ILLINOIS EARLY THIS AFTERNOON. WITH
SOME STORMS HAVING POPPED UP IN THE SOUTHEASTERN PART OF LOTS CWA
HAVE UPPED THE WESTERN PART OF OUR CWA TO 50 POP FOR TONIGHT. WATER VAPOR
IMAGES SHOWING THAT STORM COMPLEX HAVING TO FIGHT AGAINST A DRY SLOT
BETWEEN INDIANA AND ITSELF. ANY STORMS THAT CAN GET GOING WILL BEAR
WATCHING TO SEE IF THEY WILL BECOME SEVERE OR NOT IN THE UNSTABLE
ATMOSPHERE THIS AFTERNOON. BUFKIT IS SHOWING DECENT LAPSE RATES FOR
THIS AFTERNOON AND THEN SHOWS SEVERE INDICES DECREASING OVERNIGHT.
THE NORTHWESTERN HALF OF OUR CWA IS IN A SLIGHT RISK FOR SEVERE
WEATHER WITH WIND AND HAIL THE MAIN CONCERNS. THIS IS THE MAIN
CONCERN FOR THIS EVENING AND TONIGHT. ANY STORMS SHOULD ONLY LAST
INTO THE EVENING HOURS WITH THE REST OF THE NIGHT THEN QUITE.
TOMORROW WILL ONCE AGAIN BE A HOT DAY WITH SKIES BECOMING MOSTLY
CLOUDY BY AFTERNOON HOURS. SEVERE INDICES ARE NOT LOOKING AS STRONG
FOR TOMORROW BUT WITH THE HEAT AND SOME INSTABILITY, SHOWERS/STORMS
ARE NOT OUT OF THE QUESTION.
&&
.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY...WE WILL CONTINUE TO BE IN THE
MIDDLE OF HIGH PRESSURE TO THE EAST AND AN UPPER SYSTEM TO THE
WEST...KEEPING VERY WARM AND HUMID AIR IN PLACE WITH SCATTERED
THUNDERSTORMS. COLD FRONT PROGGED TO MOVE THROUGH THE AREA TUESDAY
NIGHT SHOULD BRING DRIER AIR INTO THE AREA WEDNESDAY.
HIGH TEMPS WILL BE INFLUENCED BY CLOUD COVER WHICH IS EXPECTED TO BE
SUFFICIENT TO KEEP TEMPS IN MID AND UPPER 80S...SLIPPING INTO THE
LOWER 80S FOR WEDNESDAY. LOWS MID AND UPPER 60S.
&&
.AVIATION...
THE MAIN CONCERN FOR THIS TAF ISSUANCE IS...ARE THERE GOING TO BE
ANY THUNDERSTORMS AT SBN AND FWA THIS AFTERNOON INTO THIS EVENING.
IT WILL BE HOT OUT THERE THIS AFTERNOON BUT WHAT MAY KEEP SBN AND
FWA DRY THIS AFTERNOON IS A LACK OF ANY BOUNDARIES TO GENERATE SOME
THUNDERSTORMS. A SHOWER HAS POPPED UP IN VAN WERT COUNTY OHIO BUT
THAT IS ALL SO FAR ON OUR RADAR. THERE ARE SOME STORMS IN THE
SOUTHERN PART OF INDIANA BUT ARE NOT EXPECTED TO AFFECT SBN OR FWA.
THERE IS ALSO A STORM COMPLEX OUT IN SOUTHERN IOWA AND NORTHERN
MISSOURI. STILL A QUESTION ON WHETHER THIS WILL HAVE SOME
THUNDERSTORMS HIT SBN AND FWA LATER THIS EVENING. WILL HAVE TO WATCH
THIS COMPLEX TO SEE IF IT SPITS OUT ANY OUTFLOW BOUNDARIES THAT
COULD KICK UP SOME STORMS IN NORTHERN INDIANA. IF EITHER AIRPORT
GETS SOME RAIN LATER, FOG WILL HAVE TO BE LOOKED AT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&
Hazardous weather outlook, Jun 8, 5:04 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 AM EST WED JUN 8 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091002-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
504 AM EST WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT THERE IS A CHANCE OF A FEW
ISOLATED STORMS CONTAINING LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY THROUGH SUNDAY.
ORGANIZED AND WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME HOWEVER THERE WILL BE A CHANCE OF A FEW ISOLATED SEVERE
THUNDERSTORMS THROUGHOUT THE PERIOD WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
LMZ043-046-061-091002-
504 AM EST WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STORMS MAY CONTAIN HAIL
AND STRONG WINDS. MARINERS SHOULD BE ALERT FOR LOCALLY STRONG WINDS
AND HIGHER WAVES ALONG WITH LIGHTNING NEAR ANY THUNDERSTORMS THAT
DEVELOP.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. ORGANIZED
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME HOWEVER
THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS WITH HAIL AND STRONG
WINDS EACH DAY.
HITCHCOCK
In the hours before
Local storm report, Jun 8, 4:29 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EST WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TSTM WND DMG 4 N THREE OAKS 41.86N 86.61W
06/08/2005 BERRIEN MI LAW ENFORCEMENT
TREES DOWN
&&
TCLICKDust Devil, Putnam
- When
- June 8, 5:03 PM EST
- Where
- Putnam County, 3 mi E of Ottawa
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Pictures and eyewitness reports confirmed a large dust devil developed on a clear and sunny day. This dust devil extended over 100 feet into the air as was easily visible. Local law enforceent officials did track the feature, with no damage being reported.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kansas, June 8 to 9, 2005$1.6 million · 1.75 in hail · 52 events
- Hail and Damaging Winds in Iowa, June 8, 2005$387,000 · 1 in hail · 35 events
- Damaging Winds and Heavy Rain in Iowa, June 8, 20051 injured · $415,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Kansas, June 8, 2005$126,000 · F0 · 31 events
- Hail and Damaging Winds in Illinois, June 8, 2005$103,000 · 57 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2005$90,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 8 to 9, 20053 injured · F0 · 23 events
- Damaging Winds in West Virginia, June 8, 2005$75,000 · 50 kt wind · 3 events
- Damaging Winds in Vermont, June 8, 2005$70,000 · 60 kt wind · 2 events
- Damaging Winds in Ohio, June 8, 2005$58,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, June 8, 2005$3,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Wind in Georgia, June 8, 2005$50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457314.